Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Jackson, KY

March 2, 20124 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 2, 2012, 7:23 PM EST for 4 counties in Kentucky. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 7:23 PM EST (00:23 UTC)
Expired
Mar 2, 2012, 8:15 PM EST
In force
52 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Breathitt County, KY, Lee County, KY, Magoffin County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 7 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 4:19 PM ESTTornado Watch PDSSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KJKL 030023
SVRJKL
KYC025-129-153-237-030115-
/O.NEW.KJKL.SV.W.0033.120303T0023Z-120303T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
723 PM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN LEE COUNTY IN SOUTHEAST KENTUCKY...
  MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 815 PM EST

* AT 719 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AIREDALE...OR NEAR BEATTYVILLE...AND MOVING EAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PENCE...WILHURST...BETHANY AND LAWSON AROUND 730 PM EST.
  ROCK LICK...TAULBEE...SEWELL AND MOCT AROUND 735 PM EST.
  MOUNTAIN VALLEY...BAYS...DALE AND BURKHART AROUND 740 PM EST.
  CORNELIA...FORAKER AND EUGENE AROUND 745 PM EST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PUNCHEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST SATURDAY MORNING
FOR EASTERN KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM EST FRIDAY EVENING FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3778 8295 3767 8294 3765 8291 3758 8290
      3750 8358 3751 8362 3754 8363 3751 8369
      3752 8374 3767 8376 3775 8331 3771 8326
      3774 8325 3776 8326 3781 8298
TIME...MOT...LOC 0023Z 262DEG 57KT 3762 8359
WIND...HAIL 60MPH 1.00IN

$$

GREIF
1 follow-up statement
169 
WWUS53 KJKL 030104 RRA
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EST FRI MAR 2 2012

KYC129-237-030114-
/O.CAN.KJKL.SV.W.0033.000000T0000Z-120303T0115Z/
WOLFE KY-LEE KY-
804 PM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LEE AND SOUTHERN WOLFE
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3767 8294 3765 8291 3758 8290 3754 8327
      3767 8326 3770 8325 3771 8326 3774 8325
      3776 8325 3777 8321 3779 8295
TIME...MOT...LOC 0104Z 262DEG 57KT 3766 8304

$$

KYC025-153-030115-
/O.CON.KJKL.SV.W.0033.000000T0000Z-120303T0115Z/
MAGOFFIN KY-BREATHITT KY-
804 PM EST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BREATHITT AND CENTRAL MAGOFFIN COUNTIES UNTIL 815 PM EST...

AT 801 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FORAKER...OR 7 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GYPSY...IVYTON...GALDIA AND GAPVILLE AROUND 810 PM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3767 8294 3765 8291 3758 8290 3754 8327
      3767 8326 3770 8325 3771 8326 3774 8325
      3776 8325 3777 8321 3779 8295
TIME...MOT...LOC 0104Z 262DEG 57KT 3766 8304
WIND...HAIL 60MPH 1.00IN

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 6:18 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 2, 6:18 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
618 PM EST FRI MAR 2 2012

.UPDATE...
ISSUED AT 618 PM EST FRI MAR 2 2012

PLENTY OF SEVERE REPORTS ROLLING IN OVER THE PAST HOUR. HAVE SPED
PRECIPITATION A BIT AND IT LOOKS LIKE THE SEVERE THREAT SHOULD COME
TO AN END BY MIDNIGHT. UNTIL THEN...EXPECT THE SEVERE WEATHER TO
CONTINUE AS PLENTY OF INSTABILITY CONTINUES TO FEED THESE STORMS.
EXTENDED THE LAKE WIND ADVISORY UNTIL 9 PM WITH STRONG WINDS
IMMEDIATELY BEHIND THE FRONT AS WELL. FLASH FLOOD THREAT STILL LOOKS
REASONABLE WITH VERY INTENSE AREAS OF RAIN. UPDATED TEMPERATURE AND
DEWPOINT TRENDS AS WELL.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 300 PM EST FRI MAR 2 2012

MAIN CONCERN IS STILL AROUND THE UNFOLDING SEVERE WEATHER AS IT MOVES
INTO EASTERN KENTUCKY THIS EVENING. PLENTY OF INSTABILITY AND SHEAR
IS IN PLACE FOR SEVERE THUNDERSTORMS...INCLUDING TORNADOES...LARGE
HAIL...AND STRAIGHT LINE WINDS. BASED ON LATEST HI RES MODEL
GUIDANCE...IT LOOKS LIKE THE STORMS SHOULD ARRIVE IN THE BLUEGRASS
BETWEEN 5 AND 7 PM...WITH THE LINE OF STORMS PROGRESSING ACROSS THE
AREA BETWEEN 6 AND 10 PM. THIS IS A DANGEROUS SITUATION WILL ALL THE
INGREDIENTS PRESENT FOR A DAMAGING SEVERE WEATHER EVENT.

FLOODING IS ALSO A BIT OF A CONCERN WITH ALL THE RAINFALL OVER THE
PAST FEW DAYS. HOWEVER...FORTUNATELY...THE ACTIVITY THIS EVENING
SHOULD BE FAST MOVING AND HOPEFULLY LIMITING THE THREAT.
REGARDLESS...PLAN TO KEEP THE FLASH FLOOD WATCH UP FOR THE TIME
BEING. WILL ALSO KEEP THE LAKE WIND ADVISORY GOING UNTIL 7 PM WITH
GOOD SYNOPTIC LEVEL WINDS OUT AHEAD OF THE APPROACHING COLD FRONT.

AS THE FRONT BLOWS ACROSS THE AREA TONIGHT...PRETTY SUBSTANTIAL COLD
AIR ADVECTION KICKS IN...WITH TEMPERATURES QUICKLY FALLING INTO THE
30S IN THE WAKE OF THE FRONT. IN ADDITION...SKIES WILL START TO CLEAR
ACROSS THE AREA LATE. THIS WILL SET THE STAGE FOR A MUCH COLDER START
TO SATURDAY.

MUCH QUIETER AND COOLER WEATHER IS ANTICIPATED FROM SATURDAY INTO
SATURDAY NIGHT WITH MID LEVEL RIDGING SETTING UP ACROSS THE AREA.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 300 PM EST FRI MAR 2 2012

MODELS IN GOOD AGREEMENT WITH SUNDAY AND SUNDAY NIGHT AS A COUPLE OF
SHORTWAVES PROGRESS ACROSS THE AREA. THE FIRST ONE WILL ARRIVE MIDDAY
SUNDAY...BUT WILL HAVE LIMITED MOISTURE TO WORK WITH. HOWEVER...WITH
UPSLOPE WESTERLY WINDS...WE SHOULD BE ABLE TO SQUEEZE OUT SOME
ISOLATED SHOWERS OR SPRINKLES. THE SECOND AND STRONGER SHORTWAVE IS
PEGGED TO REACH EASTERN KENTUCKY SUNDAY NIGHT. WITH TEMPERATURES
SETTLING BACK TO AROUND 30 OVERNIGHT...THE MAIN PRECIPITATION TYPE
WILL END UP BEING SNOW. WITH UPSLOPE FLOW...COMBINED WITH WEAK
FORCING ALOFT...WILL YIELD SOME LIGHT SNOW ACROSS EASTERN KENTUCKY.
GIVEN THE FAVORABLE TIME OF DAY...WE SHOULD SEE SOME LIGHT SNOW
ACCUMULATIONS AS WELL. PERHAPS UP TO 2 INCHES IN THE HIGH
TERRAIN...TO LESS THAN AN INCH IN THE VALLEYS.

KAS

MONDAY BEGINS WITH A SHORT WAVE DROPPING OUT OF THE GREAT LAKES.
THIS SHORT WAVE HAS LITTLE MOISTURE TO WORK WITH BUT THE COLD AIR TO
BEGIN THE DAY WILL PUSH AVAILABLE MOISTURE BROUGHT FROM THE GREAT
LAKES UPSLOPE WITH LIGHT SNOW EXPECTED EARLY THEN MIXING WITH AND
CHANGING TO LIGHT RAIN. TEMPS WILL ONLY WARM INTO THE LOWER 40S.
THEN MONDAY NIGHT WILL SEE HIGH PRESSURE BUILDING INTO THE ERN CONUS
WITH RETURN FLOW AROUND THE BACK SIDE OF THE HIGH PRESSURE WILL BE
TOO LIGHT TO ADVECT MUCH WARM AIR AND TEMPS SHOULD DROP INTO THE
UPPER 20S. AS DAYTIME WINDS INCREASE ON TUE THE SRLY FLOW WILL BOOST
TEMPS INTO THE UPPER 50S. MODELS AGREE THAT THE SFC HIGH WILL EASE TO
THE MID ATLANTIC COAST WITH THE NEXT FRONTAL BNDRY APPROACHING THE
MISS RIVER VALLEY. WINDS WILL INCREASE ON WED AS TEMPS SOAR INTO THE
LOWER 60S. THE MODELS DIFFER SLIGHTLY ON THE TIMING OF THE NEXT
FRONTAL BNDRY WITH THE ECMWF BEING SLIGHTLY SLOWER. THE FRONTAL
BNDRY IS ORIENTATED IN A MORE NE/SW FASHION AND DOES NOT BEGIN TO
IMPACT ERN KY UNTIL THU. THE MOISTURE RETURN FROM THE GULF WILL
CYCLE INTO THE SRN PLAINS AND THEN WRAP AROUND INTO THE OHIO
VALLEY...MOSTLY NORTH OF THE OHIO RIVER. EXPECT THE PCPN TO BEGIN IN
EARNEST THU AFTERNOON WHICH WILL HOLD HIGH TEMPS TO ONLY THE LOWER
60S. THE ECMWF STALLS THIS FRONTAL BNDRY ACROSS THE COMMONWEALTH
WITH LIGHT RAIN CONTINUING INTO THE LAST OF THE WORK WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 618 PM EST FRI MAR 2 2012

SEVERE THUNDERSTORMS ARE ROLLING INTO EASTERN KENTUCKY THIS EVENING
AND FLYING IN AND OUT OF AIRPORTS IS NOT RECOMMENDED OVER THE NEXT 2
TO 5 HOURS AS THESE STORMS PUSH EAST. IT STILL LOOKS LIKE SOME VERY
GUSTY WINDS ARE POSSIBLE WITH THE THUNDERSTORMS SO WILL CONTINUE TO
HIGHLIGHT A TEMPO GROUP WITH 60 KNOT GUSTS. CONDITIONS SHOULD IMPROVE
AFTER MIDNIGHT WITH VFR CONDITIONS EXPECTED FROM LATE TONIGHT THROUGH
SATURDAY. WE COULD SEE SOME PATCHY VALLEY FOG TOMORROW MORNING...BUT
NOT ENOUGH CONFIDENCE TO INCLUDE IN THE TAFS PRESENTLY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>088-104-106>120.

FLASH FLOOD WATCH UNTIL 4 AM EST SATURDAY FOR KYZ058>060-068-069-
079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM....DUSTY
AVIATION...KAS
Hazardous weather outlook, Mar 2, 4:33 PM EST, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
433 PM EST FRI MAR 2 2012

KYZ044-050>052-040000-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS
EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KYZ058>060-068-069-079-080-083-084-040000-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-
MCCREARY-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...WHITLEY CITY
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY...
...TORNADO WATCH 58 IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM. SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS
EVENING. TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.

WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO
TONIGHT ACROSS THE AREA.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KYZ085>088-104-106>120-040000-
WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-
LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...
JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
WHITESBURG...INEZ...PIKEVILLE
433 PM EST FRI MAR 2 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EST SATURDAY...
...TORNADO WATCH 62 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 12 AM. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND MOVE EAST INTO THE AREA LATE THIS EVENING.
TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND HEAVY
RAIN WILL BE POSSIBLE WITH THESE STORMS.

WITH RECENT HEAVY RAINFALL...FLASH FLOODING IS ALSO POSSIBLE INTO
TONIGHT ACROSS THE AREA.

OUTSIDE OF ANY SHOWERS AND STORMS...WINDS MAY GUSTS AS HIGH AS 40 MPH
THROUGH THIS EVENING...LEADING TO ROUGH CHOP ON AREA LAKES AND
DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW SHOWERS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING. SOME
LIGHT ACCUMULATIONS MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF SEVERE WEATHER OR
HEAVY RAIN TONIGHT TO THE NATIONAL WEATHER SERVICE OFFICE IN JACKSON
KY.

KAS

In the hours before

Local storm report, Mar 2, 7:11 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FUNNEL CLOUD     WOOD CREEK LAKE         37.20N 84.19W
03/02/2012                   LAUREL             KY   TRAINED SPOTTER

&&

KAS
Local storm report, Mar 2, 7:14 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
714 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          WOOD CREEK LAKE         37.20N 84.19W
03/02/2012                   LAUREL             KY   LAW ENFORCEMENT

            NEAR LAUREL/ROCKCASTLE LINE...THE TORNADO WAS MOVING
            EAST.

&&

JCARICO
Local storm report, Mar 2, 7:16 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
716 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     TORNADO          BERNSTADT               37.16N 84.19W
03/02/2012                   LAUREL             KY   911 CALL CENTER

            ON THE GROUND

&&

JCARICO
Local storm report, Mar 2, 7:19 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
719 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          SALYERSVILLE            37.75N 83.06W
03/02/2012                   MAGOFFIN           KY   LAW ENFORCEMENT

            ADVANCED AUTO ROOF RIPPED OFF. RESCUE SQUAD FLIPPED WITH
            ACTIVE POWER LINES ON UNIT. TORNADO ON THE GROUND.

&&

JCARICO
Local storm report, Mar 2, 7:20 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
720 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             HARLAN                  36.84N 83.32W
03/02/2012  E1.75 INCH       HARLAN             KY   LAW ENFORCEMENT

            STATE POLICE REPORTED GOLF BALL SIZED HAIL IN THE CITY OF
            HARLAN.

&&

JJ
Local storm report, Mar 2, 7:21 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     HAIL             LENARVE                 36.81N 83.27W
03/02/2012  E2.75 INCH       HARLAN             KY   FIRE DEPT/RESCUE

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:04 PM ESTTornado WarningJKLBreathitt, Magoffin, Morgan, Wolfe41 min
Mar 2, 7:08 PM ESTTornado Warning EmergencyJKLClay, Jackson, Laurel, Owsley, Rockcastle37 min
Mar 2, 7:11 PM ESTTornado Warning EmergencyJKLFloyd, Johnson, Magoffin, Martin49 min
Mar 2, 7:14 PM ESTSevere Thunderstorm WarningJKLJackson, Owsley, Rockcastle46 min
Mar 2, 7:22 PM ESTFlash Flood Warning EmergencyJKLBreathitt, Floyd, Johnson, Lee, Magoffin, Martin and 4 more5 hr
Mar 2, 7:22 PM ESTSevere Thunderstorm WarningJKLHarlan, Letcher23 min
Mar 2, 7:24 PM ESTTornado WarningJKLKnox, McCreary, Wayne, Whitley36 min
Mar 2, 7:28 PM ESTSevere Thunderstorm WarningJKLJohnson, Martin32 min
Mar 2, 7:34 PM ESTTornado WarningJKLFloyd, Johnson, Magoffin, Martin26 min
Mar 2, 7:45 PM ESTSevere Thunderstorm WarningJKLBreathitt, Knott, Magoffin, Perry45 min
Mar 2, 7:52 PM ESTFlash Flood WarningJKLBreathitt, Estill, Jackson, Lee, Powell, Wolfe4 hr
Mar 2, 7:57 PM ESTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin, Pike48 min
Mar 2, 7:58 PM ESTTornado WarningJKLBell, Harlan, Knox, Whitley32 min
Mar 2, 8:22 PM ESTTornado WarningJKLBell, Harlan23 min
Mar 2, 8:41 PM ESTSevere Thunderstorm WarningJKLBell, Harlan19 min
Mar 2, 11:56 PM ESTAreal Flood WarningJKLBath, Breathitt, Elliott, Estill, Fleming, Floyd and 14 more12 hr
Mar 3, 12:05 AM ESTAreal Flood WarningJKLBell, Harlan, Knox, McCreary, Whitley12 hr
Mar 3, 2:00 AM ESTRiver Flood AdvisoryJKLBell13 hr
Mar 3, 2:23 AM ESTRiver Flood AdvisoryJKLWhitley14 hr
Mar 3, 7:43 AM ESTRiver Flood AdvisoryJKLKnox26 hr
Mar 3, 11:11 AM ESTRiver Flood AdvisoryJKLEstill, Powell42 hr
Mar 3, 1:58 PM ESTRiver Flood WarningJKLWhitley12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.